Alert archive / Oklahoma / Flash Flood Warnings in 1997

Flash Flood Warning 77, NWS Shreveport, LA

October 31, 1997McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Oct 31, 1997, 1:20 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 1997, 1:20 AM CST (07:20 UTC)
Expired
Oct 31, 1997, 5:15 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 310722
FFWSHV
OKC089-311115-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CST FRI OCT 31 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  515 AM CST
FOR THE FOLLOWING AREA...
 
IN SOUTHEAST OKLAHOMA
 
   ...NORTHERN MCCURTAIN COUNTY
 
AT 118 AM CST AN ESTIMATED 3 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN
MCCCURTAIN COUNTY IN THE LAST HOUR. SHOWERS AND THUNDERSTORMS CONTINUE
TO REDEVELOP AND MOVE EAST NORTHEAST ACROSS NORTHERN MCCURTAIN WITH
ADDITIONAL RAINFALL TOTALS OF UP TO 2 INCHES LIKELY BEFORE THE RAIN
ENDS.
 
THIS RAINFALL WILL LIKELY CAUSE FLASH FLOODING OF LOCAL STREAMS AND LOW
LYING AREAS...PRODUCING A VERY DANGEROUS SITUATION THIS MORNING.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 8:17 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 30, 8:17 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST THU OCT 30 1997

CURRENT SFC PLOT SHOWS THE COLD FRONT EXTENDS NEAR A OKC...ABI...DRT
LINE.  KFWS RADAR SHOWS ONLY A ISOLATED THUNDERSTORM 30 MILES NORTH OF
ACT AND THE KSHV RADAR SHOWS ISOLATED SH AND TS DEVELOPING IN EAST
TEXAS...ELSEWHERE ISOLATED SH AND TS CONTINUE TO MOVE EAST ACROSS LA
AT CENTRAL LA.

AS THE FRONT MOVES CLOSER TO THE AREA SHOWERS WILL BECOME MORE
SCATTERED...BUT EXPECT INCREASE IN COVERAGE MAINLY AFTER MIDNIGHT.
WILL WORD CURRENT FORECAST...MAINLY AFTER MIDNIGHT...OTHERWISE
FORECAST ON TRACK.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:16 AM CSTSevere Thunderstorm WarningSHVMcCurtain59 min

Nearby

Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.